MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM ST BA; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM ST BA; RESERVOIRS
Model Number 821621
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported "after insertion of the proximal catheter and subsequent release of the rickham reservoir, it dislocated from its metal attachment, leaving the proximal catheter attached only to the metal mount and no reservoir.As a result, the proximal catheter had to be removed, a new rickham attached and the catheter replaced." additional information received: the proximal catheter was connected to the rickham and a ligature was applied as usual.It was implanted as usual: advancement of the proximal catheter with the rickham reservoir attached.The patient has a pronounced stitch canal bleeding whereas this is probably not due to the manipulation to exchange the rickham reservoir.For replacement, the catheter was simply pulled back a bit, the defective reservoir was removed after loosening the ligature, a new reservoir was attached along with a new ligature.Estimated around 10-15 minutes.A new reservoir had to be retrieved and the two reservoirs replaced.
 
Additional Manufacturer Narrative
Complaint sample was returned for evaluation: dhr - lot 6267053, conformed to the specifications when released to stock.Failure analysis - the rickham reservoir was returned in 2 parts and was visually inspected; no defects were noted with the silicone cap or the metal connector, it looks like they have been separated during handling.Root cause - the possible root cause for the issue reported by the customer could be due to atypical force, possible when connecting the catheter, at the time of investigation no defects (cut/tear) were noted with the rickham reservoir, only that the 2 parts were separated when returned.
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR RICKHAM ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15148574
Report Number3013886523-2022-00360
Device Sequence Number5671055
Product Code JXG
UDI-Device Identifier10381780517771
UDI-Public(01)10381780517771(17)270430(10)6267053
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number821621
Device Catalogue Number821621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown